Flash Flood, Becker
- When
- June 26, 2:00 PM CST to June 27, 6:00 AM CST
- Where
- Becker County, Detroit Lakes
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.733, -96.433
One inch of rain fell in less than 30 minutes, flooding several city streets.
15 thunderstorm wind, 4 flash flood, 4 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 26, 1:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 PM CDT SUN JUN 26 2005
...SHORTENED DISCUSSION DUE TO ONGOING SEVERE CONVECTION...
.SHORT TERM (TONITE THRU WED)...THUNDERSTORMS EXPLODING IN WEST
CENTRAL MN THIS AFTERNOON JUST NORTH OF A WARM FRONT EXTENDING FROM
AN AREA OF LOW PRESSURE IN CENTRAL SD. AN INVERTED SURFACE TROUGH
EXTENDING NORTH OF THE LOW INTO NE ND WILL PROVIDE A FOCUS FOR
INCREASING STORMS OVER THE NEXT COUPLE OF HOURS. BESIDES LOCALLY
VERY HEAVY RAIN...TORNADOES WILL BE THE MAIN THREAT INITIALLY BEFORE
THE CONVECTIVE MODE CHANGES TO MORE OF A LINEAR MCS AFTER DARK.
THE FRONT WILL SAG SOUTH INTO NE SD ACROSS WEST CENTRAL MN MONDAY
AFTERNOON WITH YET ANOTHER THREAT FOR SEVERE CONVECTION. HIGH
PRESSURE NOSES IN BRIEFLY ON TUESDAY ALLOWING US TO DRY OUT A BIT
WITH SEASONAL TEMPS. ANOTHER WESTERN TROUGH MOVES INTO THE NORTHERN
PLAINS LATE TUES INTO WED WITH ADDITIONAL STORMS.
.LONG TERM (THURS THRU SUN)...MORE OF A ZONAL TYPE PATTERN SETS UP
FOR THE END OF THE WEEK BRINGING PLEASANT TEMPS AND A COUPLE OF DRY
DAYS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH UNTIL 10 PM SOUTH OF HWY 2.
FLOOD WATCH UNTIL 6 PM MONDAY.
MN...TORNADO WATCH UNTIL 10 PM.
FLOOD WATCH UNTIL 6 PM MONDAY.
RIVER FLOOD WARNING AT OSLO.
&&
BERG/JCAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1015 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1015 AM CDT SUN JUN 26 2005 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER VALLEY THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT. BRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
933 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL FORT RANSOM 46.52N 97.93W
06/26/2005 0.88 INCH RANSOM ND TRAINED SPOTTER
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1225 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 3 SSW NOME 46.64N 97.84W
06/26/2005 0.75 INCH BARNES ND PUBLIC
&&
JDSMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 155 PM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ016-024-026>030- 038>039-049-052>054-270300- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-CLAY MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-GRANT MN-HUBBARD MN-KITTSON MN- LAKE OF THE WOODS MN-MAHNOMEN MN-EAST MARSHALL MN- WEST MARSHALL MN-NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN- PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN- WADENA MN-WILKIN MN-BARNES ND-CASS ND-EDDY ND-GRAND FORKS ND- GRIGGS ND-NELSON ND-RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND- TRAILL ND-EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 529 IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 11 COUNTIES BECKER CLAY CLEARWATER KITTSON MAHNOMEN MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 4 COUNTIES EDDY GRAND FORKS NELSON WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES BARNES CASS GRIGGS RANSOM RICHLAND SARGENT STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...ROSEAU...THIEF RIVER FALLS...VALLEY CITY AND WAHPETON.
The Fargo/Grand Forks radar (KMVX), 149 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
15 thunderstorm wind, 4 flash flood, 4 hail, 2 tornado. Local standard time, as filed.
One inch of rain fell in less than 30 minutes, flooding several city streets.
The tornado continued into Hubbard county.
The tornado originated 4 miles east-northeast of Osage in Becker county. The tornado tracked to near Portage Lake and knocked down several trees. Peak winds were estimated at 100 mph.
The strong winds damaged a metal barn roof, a hay shed, two fish houses, and an irrigation rig. Several trees were also blown down.
Large branches were blown down. A wind gust of 51 mph was measured at the Park Rapids airport at 346 pm CDT.
One inch of rain fell in less than 30 minutes, causing street flooding in Park Rapids.
The wind gust was measured by an NDAWN wind sensor.
Two trees were uprooted and many large branches were blown down.
The strong winds tore the trim off a building and knocked over several large trees.
Large tree limbs were blown down.
The roof was peeled off a warehouse and large doors were torn off a building. Farm machinery was blown across a yard and power poles were snapped off.
Large branches were blown down at several farms.
Trees were blown down onto power lines, knocking some power poles over. Several shed roofs were damaged.
Large branches were blown down along with power lines.
The wind gust was measured by a MNDOT RWIS sensor.
The wind gust was measured by a MNDOT RWIS sensor.
A 10 inch diameter tree branch fell on a house roof.
Fields and farm access roads were flooded along lateral ditch number two near the Kittson/Roseau county line.
Fields and farm access roads were flooded along lateral ditch number two near the Rosea/Kittson county border.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461148, 5461149, 5461229, 5461228, 5461716, 5461230, 5461231, 5461232, 5461233, 5461234, 5461235, 5461236, 5461237, 5461238, 5461239, 5461240, 5461717, 5461241, 5461242, 5461243, 5461244, 5461245, 5461246, 5461650, 5461651.